MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that the nurse had no difficulty finding the vein and inserting the needle.Once resistance was noted after threading the wire and beginning to advance the catheter over the wire, the nurse immediately attempted to remove the entire device which was the catheter and needle all at once.Much resistance was noted at attempt to remove device, but after more effort was applied, the entire device was removed without any part of the catheter left in the patient.Once removed and examined, the catheter had been sheared by the needle, but did not break off.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split in the catheter is confirmed and was determined to be use-related.One 20 ga powerglide pro was returned for evaluation.An initial visual observation of the returned device revealed blood use residues throughout the returned device.It was observed that the catheter was still attached to the device.The distal end of the needle shaft was observed to puncture through the distal end of the catheter.A functional test of attempting to advance the guidewire through the needle shaft revealed the guidewire would not advance.A microscopic observation of the needle shaft revealed the guidewire was stuck inside the needle shaft from abundant blood use residues.The distal weld tip of the guidewire was observed to be intact.Pulling back the catheter and guidewire against the needle bevel will cause difficulty during insertion and removal of the device, as the guidewire and catheter may become damaged from the needle bevel.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO, REINFORCED TIP
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21532164
Report Number3006260740-2025-01253
Device Sequence Number8050690
Product Code FOZ
UDI-Device Identifier00801741142673
UDI-Public(01)00801741142673(11)240811(17)260131(10)REJU0214
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberF120100T
Device Lot NumberREJU0214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown